Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 43, NWS Green Bay, WI

May 19, 2017

NWS Green Bay, WI issued this small craft advisory at May 19, 2017, 7:47 AM CDT. It was in force for 41 hr.

The area

The counties it named.

The facts

Issued
May 19, 2017, 7:47 AM CDT (12:47 UTC)
Expired
May 21, 2017, 1:00 AM CDT
In force
41 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

861 
WHUS73 KGRB 191247
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
747 AM CDT FRI MAY 19 2017

...GUSTY NORTHEASTERLY WINDS BRING HIGH WINDS...

.STRONGER NORTHEASTERLY WINDS ON THE BACK SIDE OF AN EXITING LOW
PRESSURE SYSTEM WILL KEEP HIGHER WAVES IN PLACE ALONG THE LAKE IN
LAKE MICHIGAN.

LMZ541>543-192100-
/O.NEW.KGRB.SC.Y.0043.170519T1247Z-170520T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
747 AM CDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...NORTHEAST AT 10 TO 20 KNOTS.
* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
799 
WHUS73 KGRB 191444
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
944 AM CDT FRI MAY 19 2017

...GUSTY NORTHEASTERLY WINDS BRING HIGH WINDS...

.STRONGER NORTHEASTERLY WINDS ON THE BACK SIDE OF AN EXITING LOW
PRESSURE SYSTEM WILL KEEP HIGHER WAVES IN PLACE ALONG THE LAKE IN
LAKE MICHIGAN.

LMZ541>543-192245-
/O.CON.KGRB.SC.Y.0043.000000T0000Z-170520T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
944 AM CDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...NORTHEAST AT 10 TO 20 KNOTS. 
* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
148 
WHUS73 KGRB 192037
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CDT FRI MAY 19 2017

...GUSTY WINDS AND HIGH WAVES CONTINUE INTO THE WEEKEND...

.CANADIAN HIGH PRESSURE OVER THE UPPER GREAT LAKES AND LOW
PRESSURE OVER THE OHIO VALLEY, WILL KEEP A TIGHT PRESSURE GRADIENT
OVER THE GREAT LAKES REGION THROUGH MOST OF THE WEEKEND.

LMZ541>543-200445-
/O.EXT.KGRB.SC.Y.0043.000000T0000Z-170521T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
337 PM CDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET...BUILDING TO 4 TO 7 FT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
198 
WHUS73 KGRB 200230
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CDT FRI MAY 19 2017

...GUSTY WINDS AND HIGH WAVES CONTINUE INTO THE WEEKEND...

.CANADIAN HIGH PRESSURE OVER THE UPPER GREAT LAKES AND LOW
PRESSURE OVER THE OHIO VALLEY, WILL KEEP A TIGHT PRESSURE
GRADIENT OVER THE GREAT LAKES REGION THROUGH MOST OF THE WEEKEND.

LMZ541>543-201030-
/O.CON.KGRB.SC.Y.0043.000000T0000Z-170521T0000Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
930 PM CDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
SATURDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET...BUILDING TO 4 TO 7 FT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
654 
WHUS73 KGRB 200914
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
414 AM CDT SAT MAY 20 2017

...GUSTY EAST WINDS AND HIGH WAVES...

.LOW PRESSURE MOVING NORTHEAST TOWARDS WISCONSIN FROM THE CENTRAL
PLAINS WILL PRODUCE GUSTY EAST WINDS AND LARGE WAVES THROUGH THE
EVENING HOURS.

LMZ521-201715-
/O.EXB.KGRB.SC.Y.0043.000000T0000Z-170521T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
414 AM CDT SAT MAY 20 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* WINDS...NORTHEAST BECOMING EAST AT 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET...BUILDING TO 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-201715-
/O.EXT.KGRB.SC.Y.0043.000000T0000Z-170521T0300Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
414 AM CDT SAT MAY 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...NORTHEAST BECOMING EAST AT 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET...BUILDING TO 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
676 
WHUS73 KGRB 201449
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
949 AM CDT SAT MAY 20 2017

...GUSTY EAST WINDS AND HIGH WAVES...

.LOW PRESSURE MOVING NORTHEAST TOWARDS WISCONSIN FROM THE CENTRAL
PLAINS WILL PRODUCE GUSTY EAST WINDS AND LARGE WAVES THROUGH THE
EVENING HOURS.

LMZ521-541>543-202300-
/O.EXT.KGRB.SC.Y.0043.000000T0000Z-170521T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
949 AM CDT SAT MAY 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WINDS...NORTHEAST BECOMING EAST AT 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET...BUILDING TO 4 TO 6 FT...THEN SUBSIDING
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
243 
WHUS73 KGRB 202124
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
424 PM CDT SAT MAY 20 2017

...GUSTY WINDS AND HIGH WAVES CONTINUE...

.LOW PRESSURE MOVING NORTHEAST TOWARDS WISCONSIN FROM THE CENTRAL
PLAINS WILL PRODUCE GUSTY EAST WINDS AND LARGE WAVES THROUGH
TONIGHT.

LMZ521-541>543-210530-
/O.CON.KGRB.SC.Y.0043.000000T0000Z-170521T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
424 PM CDT SAT MAY 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WINDS...NORTHEAST BECOMING EAST AT 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET...BUILDING TO 4 TO 6 FT...THEN SUBSIDING 
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
730 
WHUS73 KGRB 210233
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
933 PM CDT SAT MAY 20 2017

...GUSTY WINDS AND HIGH WAVES CONTINUE...

.LOW PRESSURE MOVING NORTHEAST TOWARDS WISCONSIN WILL PRODUCE 
GUSTY EAST WINDS AND LARGE WAVES THROUGH TONIGHT.

LMZ521-541>543-210600-
/O.CON.KGRB.SC.Y.0043.000000T0000Z-170521T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
933 PM CDT SAT MAY 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

* WINDS...NORTHEAST BECOMING EAST AT 15 TO 25 KNOTS.

* WAVES...4 TO 6 FT...THEN SUBSIDING OVERNIGHT.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 19, 6:49 AM CDT, 58 minutes earlier.

Area forecast discussion, May 19, 6:49 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
649 AM CDT Fri May 19 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 419 AM CDT Fri May 19 2017

Mid level warm advection will produce middle and high clouds that
will combine with a cool northeast wind from Lake Michigan to
hold temperatures down 10 to 15 degrees below normal today. SOme
sprinkles or very light rain could fall from the clouds in central
Wisconsin this afternoon but it should stay generally dry.

Cloudy skies will hold temperatures close to normal tonight
despite a cool wind from the lake. A strong upper trough lifting
northeast from Nebraska will produce upper diffluence and low
level warm advection that will result in a steady rain for
Saturday. Some elevated thunderstorms are possible north of the
warm front over the southern part of the forecast area. Highs
Saturday will be held well below normal due to the clouds, rain
and east northeast winds.

.LONG TERM...Saturday Night Through Thursday
Issued at 419 AM CDT Fri May 19 2017

There is a chance for showers, and possibly some thunderstorms, Saturday
night with a low pressure system from the Plains passing west of
the forecast area. Sunday should be dry at most locations in the
dry slot of the system, though there could still be some showers
in north central Wisconsin into Sunday night before the system
departs. Another surface low and a mid level trough moving in
from the northwest will bring rain back to the area, mainly Monday
night and Tuesday. Rain chances could linger into Wednesday
morning in eastern Wisconsin. Model differences resulted in just
some areas of slight chance PoPs through the end of the forecast.

Highs will be cooler than normal on Sunday due to clouds and rain
and from Tuesday through Thursday in a more northwest flow aloft.
Near normal temperatures should prevail on Monday.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 649 AM CDT Fri May 19 2017

Good flying weather through tonight with just some high clouds
today and mid clouds tonight. A low pressure system will bring
rain and IFR conditions Saturday and Saturday night with gusty
easterly surface winds near the lake and bay. Showers should end
Sunday with conditions improving to MVFR by afternoon.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory until 9 AM CDT this morning for WIZ020-030-031-
035>037-045-073-074.

Freeze Warning until 9 AM CDT this morning for WIZ005-010>013-
018-019-021.
&&

SHORT TERM.....RDM
LONG TERM......MG
AVIATION.......RDM
Hazardous weather outlook, May 19, 4:39 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
439 AM CDT Fri May 19 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
439 AM CDT Fri May 19 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Some rivers and streams in central and northern Wisconsin will
remain above bankfull due to recent rains.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are possible on Saturday and Saturday evening.
While the threat of severe weather appears low at this time,
locally heavy rain is possible which may aggravate river flooding
from earlier heavy rainfall.

There is also a slight chance of thunderstorms Monday evening. It
is too early to determine if any of these storms may become
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-200945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
439 AM CDT Fri May 19 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability of hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Increasing east winds may produce conditions hazardous to small
craft Saturday afternoon and evening.

There is a chance for thunderstorms Saturday afternoon and
evening and again Monday evening.

RDM/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:35 PM CDTRiver Flood WarningGRBPortage64 hr
May 18, 7:36 PM CDTRiver Flood WarningGRBPortage64 hr
May 19, 10:08 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 19, 10:08 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 19, 12:19 PM CDTRiver Flood WarningGRBWood48 hr
May 19, 12:19 PM CDTRiver Flood WarningGRBMarinette4 days

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.